Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 201, NWS North Platte, NE

June 29, 2014Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2014, 11:57 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 11:57 PM CDT (04:57 UTC)
Expired
Jun 30, 2014, 12:45 AM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 12:00 AM CDTHAIL 17 Ne Hayes Center, NEHAIL STRIPPED SOME OF THE CORN FIELDS. HAIL LASTED ABOUT 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3062 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS53 KLBF 300457
SVRLBF
NEC063-085-111-300545-
/O.NEW.KLBF.SV.W.0201.140630T0457Z-140630T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  NORTHEASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1245 AM CDT

* AT 1156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHEAST OF HAYES CENTER...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...WELLFLEET...MAYWOOD...MOOREFIELD...MARENGO AND HANSEN
  MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 42 AND 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4063 10109 4092 10026 4083 10021 4071 10021
      4071 10015 4070 10014 4046 10099
TIME...MOT...LOC 0457Z 247DEG 38KT 4058 10093

HAIL...1.00IN
WIND...60MPH

$$

POWER
2 follow-up statements
149 
WWUS53 KLBF 300518
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM CDT MON JUN 30 2014

NEC063-085-111-300545-
/O.CON.KLBF.SV.W.0201.000000T0000Z-140630T0545Z/
FRONTIER NE-HAYES NE-LINCOLN NE-
1218 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN...NORTHEASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL
1245 AM CDT...

AT 1215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CURTIS...MOOREFIELD AND HANSEN MEMORIAL RESERVE STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 37 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4067 10087 4092 10026 4083 10021 4071 10021
      4071 10015 4070 10014 4051 10083
TIME...MOT...LOC 0518Z 254DEG 40KT 4062 10061

HAIL...1.00IN
WIND...60MPH

$$

POWER
365 
WWUS53 KLBF 300537
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 AM CDT MON JUN 30 2014

NEC063-085-111-300548-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-140630T0545Z/
FRONTIER NE-HAYES NE-LINCOLN NE-
1237 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...
NORTHEASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES WILL EXPIRE AT
1245 AM CDT/1145 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4067 10087 4092 10026 4083 10021 4071 10021
      4071 10015 4070 10014 4051 10083
TIME...MOT...LOC 0538Z 254DEG 40KT 4068 10033

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:57 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 29, 10:57 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM CDT SUN JUN 29 2014

.SYNOPSIS...
ISSUED AT 251 PM CDT SUN JUN 29 2014

WEATHER CONDITIONS WILL CLOSELY MONITORED FOR SEVERE
STORM DEVELOPMENT OVERNIGHT. A COLD FRONT WILL MOVE THROUGH LATE
TONIGHT AND MONDAY MORNING STABILIZING THE ATMOSPHERE. A
REINFORCING COLD FRONT ARRIVES TUESDAY. COOL WEATHER CONTINUES
THROUGH WEDNESDAY FOLLOWED BY A WARMING TREND THURSDAY THROUGH
SUNDAY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES AND
GENERALLY ISOLATED RAIN CHANCES.

&&

.UPDATE...
ISSUED AT 1056 PM CDT SUN JUN 29 2014

UPDATED FORECAST TO ACCOUNT FOR ECHOES MOVING INTO SOUTHWEST
NEBRASKA FROM NORTHEAST COLORADO. LOW LEVEL JET TO KICK UP AGAIN
TONIGHT AND EXPAND THUNDERSTORMS FROM NORTHERN KANSAS NORTH INTO
NORTH CENTRAL NEBRASKA SIMILAR TO LAST NIGHT. HAVE BEEN A BIT
LIBERAL WITH NORTHWARD PROGRESSION.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 251 PM CDT SUN JUN 29 2014

TONIGHT AND TOMORROW.  CONVECTION CHANCES TO HEADLINE
THE SHORT TERM DISCUSSION.  KEEPING SLIGHT CHANCE TO LOW END CHANCE
OF POPS IN THE FORECAST FOR LOCATIONS GENERALLY EAST OF HIGHWAY 83
THIS AFTERNOON AND EVENING.  UNDER MOSTLY CLEAR SKIES THE ATMOSPHERE
HAS UNDERGONE STRONG DESTABILIZATION...WITH THE OPERATIONAL RAP AND
LATEST LAPS DATA GENERATING UPWARDS OF 3000 J/KG OF MUCAPE ACROSS
SOUTHEASTERN PORTIONS OF THE FORECAST AREA.  WITH OPTIMAL DEEP SHEAR
IN PLACE...STORMS...SOME OF WHICH MAY BE SEVERE WITH HAIL AND
DAMAGING WIND BEING THE PRIMARY THREATS...ARE ANTICIPATED TO FORM.
A SIGNIFICANT -10 TO -30C CONTRIBUTION TO THE CAPE /CLOSING ON A
1000 J/KG/ WOULD SUPPORT SOME LARGE HAIL.  THE LATEST NEAR TERM
CONVECTION ALLOWING MODELS GENERATES THE PROJECTED ACTIVITY WELL TO
THE EAST OF THE CWA...BUT RECENT SATELLITE OBS INDICATE OTHERWISE
WITH THE FORMATION OF A AGITATED CU FIELD ACROSS CUSTER COUNTY.
WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS.  WEST OF THIS
AREA...INSTABILITY AND AVAILABLE CAPE DECREASES RAPIDLY...ONLY
ISOLATED GENERAL STORMS WOULD BE POSSIBLE.

FOR THE OVERNIGHT...INCREASINGLY RICH THETA-E BUILDS BACK TO THE
NORTHWEST WITH THE STRENGTHENING OF A LLJ.  THE THREAT OF STORMS
WILL REMAIN THROUGH THE OVERNIGHT FOR LOCATIONS MAINLY EAST OF
HIGHWAY 83.  OVERNIGHT LOWS WILL RANGE FROM THE 50S ACROSS THE
NORTHWEST...TO MID 60S ACROSS THE EAST.

SLIGHTLY COOLER FOR MONDAY WITH A FRONTAL PASSAGE EARLY.  HIGHS IN
THE 70S TO LOWER 80S SHOULD PREVAIL.  LINGERING POST FRONTAL STORMS
ARE POSSIBLE EARLY MONDAY ACROSS NORTH CENTRAL NEBRASKA...BUT BY
AFTERNOON THIS ACTIVITY SHOULD BE OFF TO THE EAST.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 251 PM CDT SUN JUN 29 2014

MONDAY NIGHT THROUGH WEDNESDAY...A REINFORCING CANADIAN COLD FRONT
WILL MOVE THROUGH TUESDAY. THE PRECEDING PACIFIC COLD FRONT SUPPORTS
LOWS IN THE 50S TUESDAY MORNING. LOWS WEDNESDAY MORNING ARE ABOUT 5F
COLDER FOR LOWS IN THE LOWER 50S. THERE IS POTENTIAL FOR COOLER LOWS
WEDNESDAY MORNING BUT THE MODELS SHOW 850MB-700MB CLOUDS WRAPPING
SOUTH AROUND A DEPARTING UPPER LEVEL LOW ACROSS ONTARIO.

RAIN CHANCES CONTINUE IN PLACE TUESDAY WITH COLD AIR MOVING IN
ALOFT. H700MB TEMPERATURES FALL TO 6C TO 10C AND HIGHS RISE TO ONLY
70 NORTH. NORTHWEST WINDS INCREASE TO 20 TO 30 MPH TUESDAY WITH
HIGH PRESSURE BUILDING SOUTH ALSO.

THE COLD AIR ALOFT MOVES OFF EAST WEDNESDAY FOR HIGHS 75 TO 80 WITH
NEARLY FULL SUN AND LIGHT WINDS...A COMPLETE REVERSE OF TUESDAYS
WIND...CLOUDS...SHOWERS AND COOLER TEMPERATURES.

WEDNESDAY NIGHT THROUGH SUNDAY...THE MODELS ARE IN VERY GOOD
AGREEMENT PRODUCING 20 TO 25 MPH SLY RETURN FLOW THURSDAY AND
FRIDAY. THE WARMING TREND IS SLOWER GIVEN THE STRONGER PUSH OF
CANADIAN AIR TUESDAY FOR HIGHS IN THE 80S TO AROUND 90 THURSDAY
THROUGH SUNDAY. REGARDLESS...INSTABILITY INCREASES IN THE
ECM...GFS AND GEM MODELS THURSDAY THROUGH SATURDAY. IF WINDS ALOFT
CAN REMAIN STRONG AS SHOWN THE GEM AND GFS SOLNS THEN ISOLATED
THUNDERSTORMS COULD DEVELOP IN A NORTHWEST FLOW REGIME THURSDAY
AND BEYOND. THE ECM BUILDS THE UPPER LEVEL RIDGE STRONGLY
PRODUCING WEAK WINDS ALOFT. THE FORECAST FOLLOWS THE GFS AND
INCLUDES ISOLATED POPS WHICH FITS THE CLASSIC JULY NORTHWEST FLOW
CLIMATOLOGY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 655 PM CDT SUN JUN 29 2014

ISOLATED THUNDERSTORMS WILL CONTINUE OVER EASTERN NEBRASKA THROUGH
THE EVENING. THERE IS THE POSSIBILITY OF THUNDERSTORMS OVER
WESTERN NEBRASKA TONIGHT BUT THE PROBABILITY THAT A THUNDERSTORM
WILL OCCUR AT KVTN OR KLBF IS VERY LOW. MOSTLY CLEAR SKIES ARE
EXPECTED WITH LIGHT AND VARIABLE WINDS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...POWER
SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...POWER
Hazardous weather outlook, Jun 29, 3:20 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT SUN JUN 29 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-302030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
320 PM CDT SUN JUN 29 2014 /220 PM MDT SUN JUN 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EAST OF A LINE
FROM MAYWOOD TO PURDUM TO O'NEILL TODAY. LARGE HAIL AND DAMAGING WIND
ARE THE MAIN SEVERE THREATS ALONG WITH HEAVY RAINFALL. WEST OF
THIS LINE...FROM NORTH PLATTE TO NAPER...GENERAL THUNDERSTORMS ARE
POSSIBLE...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY...AS WELL AS FRIDAY NIGHT
THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM MAYWOOD TO
PURDUM TO O'NEILL.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:33 AM CDTSevere Thunderstorm WarningLBFBlaine, Loup42 min
Jun 30, 1:11 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Loup49 min
Jun 30, 1:57 AM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup18 min
Jun 30, 2:15 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup, Wheeler45 min
Jun 30, 3:43 AM CDTSevere Thunderstorm WarningLBFWheeler17 min
Jun 30, 7:03 AM CDTSevere Thunderstorm WarningLBFHolt27 min
Jun 30, 7:21 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Garfield, Holt, Loup, Rock and 1 more39 min
Jun 30, 8:13 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.